Drug interactions between disulfiram and Flagyl
Interactions between your drugs
Applies to: Flagyl (metronidazole) and disulfiram
Using disulfiram together with metroNIDAZOLE is not recommended. Combining these medications may cause confusion and psychotic reactions such as delusions and hallucinations in some patients. You should generally not use metroNIDAZOLE if you have taken disulfiram within the last two weeks. Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Flagyl (metronidazole)
Consumption of alcoholic beverages or products containing alcohol or propylene glycol during treatment with metroNIDAZOLE is not recommended. Doing so may occasionally trigger a reaction in some patients similar to the disulfiram reaction, which includes unpleasant effects such as flushing, throbbing in head and neck, throbbing headache, difficulty breathing, nausea, vomiting, sweating, thirst, chest pain, rapid heartbeat, palpitation, low blood pressure, dizziness, lightheadedness, blurred vision, and confusion. Rarely, more severe reactions may include abnormal heart rhythm, heart attack, heart failure, unconsciousness, convulsions, and even death. Patients treated with metroNIDAZOLE should continue to avoid using any products containing alcohol or propylene glycol for at least 3 days until after completion of therapy. Talk to your doctor or pharmacist if you have questions on how to take this or other medications you are prescribed. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.